+ Reply
Log in or Register to participate in these discussions
Side effects after first round
JasB
10 Posts
I had my first round of Doxetaxel a few days ago and have started my Filgastrim injections. I’ve been suffering with major body aches, fatigue and loss of taste buds. Has anyone else felt his way? How long until it starts to subside?
11 Replies
Boby1511
595 Posts

@Jaspreet

hi there,

I too had a white count booster shot. Hurt. Slept 20 hours, body aches. Took about 3 days to recover. Chemo (doxorubicin) left me without taste buds. Lastly about 6 months. Like eating cardboard.

Sending you best wishes as you continue with treatment.

Aud
4 Posts
Jaspreet,
I have been where you are. The body aches were the worst starting day 3 but much better by day 6-7. I took Tylenol as needed, mostly at night. I also took Claritin once a day for 5 days starting on filagrastrim day. I got a prescription mouthwash for the bad taste. Not too much to help fatigue, just do what you can, even if it’s laying on the couch. After the first week, all side effects improved for me, until it repeated each round. Hang in there, you will get through it, but I know some days are tough. If you’re fingertips and toes, get tingling later, use ice while getting docetaxel treatment.
ABBYB
37 Posts

Also on this and yes I am experiencing fatigue, body & back aches and headaches. I take tylenol at night to help sleep but I am hoping my onco can prescribe or recommend something else when I take these injections. I slept 4 hours today but its also because I am waking every 2 hours during the night. Does anyones' head hurt, mine can't get comfortable on the pillow and it gets sore. @Jaspreet I hope the pain subsides, its hard to figure out what is what after this first round. Im just figuring it out myself. Send you positive ((((vibes))))

JustJan
1033 Posts

@ABBYB I found a hot bath helped and if you have access to a whirlpool tub, even better. I would take a bath several times a day and it did help at least for a while. I also found a heating pad to be very helpful. I know the pain can be terrible and I feel for you. Hopefully you will feel better in the next couple of days.

ABBYB
37 Posts

Unfortunately I don't have access to a hot tub/whirlpool. But my hot showers are my saviour right now. They help me relax and I sleep nicely. I think I will invest in some kind of heating pad..I'm finding I'm colder

JasB
10 Posts

@ABBYB my body aches have subsided quite significantly today and felt a little more like myself. I slept A lot the last couple of days and took Claritin before (25/30mins) my Filgastrim injection. Tylenol has been a major help and I dressed in very warm clothing even while I slept at night (layers, socks, hoodie).
I hope you start feeling a little better soon. Sending lots of positive vibes your way and I’m here to support however I can!

JasB
10 Posts

The heating pad is also a major help! you can tuck it under your back or wherever you feel the aches and pains.

ABBYB
37 Posts

Please keep us posted @Jaspreet ! I would like to know how your doing. I also felt like myself today which was wonderful. And ate & my stomach wasn't upset. So last shot tomorrow until round 2. I'm curious about the Claritin tho….do you find it alleviates some of the discomfort

Glory22
27 Posts

Hi Jaspreet. I am ‘recovering’ from my 5th chemo cycle and am also on Docetaxel and taking Neulasta to keep my neutrafil count boosted. My doctor advised me to begin taking Claritin the day of Chemo and continue the next 4 days. I also take Tylenol the first 3 days to help with body pain from the Neulasta injection. My pain is very tolerable thank goodness (my other chemo related issues sure make up for it.. 😂). I have noticed that the tiredness for me is getting more intense as I progress each cycle - this last round kept me in bed for almost 2 days. Other than ambulating to eat, restroom, etc. it wore me out just to go up and downstairs. I find that I usually feel good enough to begin driving and work longer hours by time I am 9-10 days out from each chemo treatment. (My cycles are every 21 days) and that is holding true this time also….today I am 6 days out and already feeling much more energetic and food is tasting good again.

Daffy74
12 Posts

I am in the same boat as you! I too had the same treatment 2 ½ weeks ago. I did take the claritin for 10 days and a few doses of tylenol but the pain was not improving. I use a hot pad that helped some as it also had a massage function. It lasted a good 4 days before I started feeling better. I was having fatigue as well and just barely made it off the couch and to bed. I could not sleep more than an hour at a time because of the pain and restlessness. I also had diarrhea and a very bad messed up mouth. It all resolved itself but it took a good 2 weeks. My hair started to fall last Sunday and I shaved it today. I am going back for my second treatment next Tuesday. At least this time, I know what to expect and will be able to better prepare myself both physically and mentally. I have settled into a routine of creaming in the am and night, eye drops, good mouth care with the recommended home recipe mouth wash. I am hoping this will help make the next treatment more bareable. I hope you are feeling better and starting to get over the hump! But you are not alone and you can do this!!!! Hang in there!!!

Runner Girl
2144 Posts

@Daffy74

I'm sorry you had a rough time after chemo #1. I have a few suggestions for the next one.

  • sip cool water during your infusion, it will help keep you hydrated and will slow down the chemo absorption in your mouth and might ease the mouth sores a bit
  • if diarrhea is persistent ask your oncologist if using a bit of metamucil might help, I use it daily for my IBS, helps bulk things up a bit
  • ginger capsules can help with nausea
  • once chemo is done hydrate as best you can to help flush your system

Best of luck with this round, let us know how you manage.

Runner Girl

+ Reply